Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 124, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 3, 2001, 6:00 AM CDT for Clay County, Arkansas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 3, 2001, 6:00 AM CDT (11:00 UTC)
- Expired
- Jun 3, 2001, 7:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clay County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:05 AM CDT | Hail 2.75 | Corning, AR | Numerous homes and automobiles were damaged by hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2420 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 031101 SVRMEM ARC021-031200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 600 AM CDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN EASTERN ARKANSAS * UNTIL 700 AM CDT. * AT 559 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CORNING...MOVING EAST AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 700 AM CDT INCLUDE... HICKORIA... MCDOUGAL... POLLARD... RECTOR... GREENWAY... PIGGOTT... NIMMONS... .DESTRUCTIVE HAIL UP TO THE SIZE OF GOLF BALLS IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER LAT...LON 3648 9072 3630 9076 3617 9012 3641 9006
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:00 AM CDT, 3 hours earlier.
Area forecast discussion, Jun 3, 3:00 AM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 AM CDT SUN JUN 3 2001 A STATIONARY FRONT OVER NRN MS WILL MOVE NWD AS A WARM FRONT TDY. THE WARM FRONT WILL MOVE ACROSS THE SRN PART OF THE CWA TDY AND THE NRN AREAS TNT. 850MB THETA-E ADVECTION...WARM ADVECTION...LOW LEVEL AND UPPER JET DYNAMICS ALL SUPPORT THUNDERSTORMS TO DEVELOP NW OF THE FCST AREA THEN RIDE SEWD ALONG THE FRONTAL BOUNDARY TODAY AND TONIGHT. MODERATE INSTABIBILITY AND DEEP DIRECTIONAL SHEAR SUPPORT THE POTENTIAL FOR SEVERE WEATHER OVER PORTIONS OF THE FCST AREA. PLAN TO ISSUE A SEVERE WEATHER OUTLOOK. A BERMUDA HIGH WILL EXTEND FROM THE ATLANTIC OCEAN WWD INTO THE FCST AREA MONDAY...SO A WARM AND HUMID SOUTHERLY BREEZE WILL EXIST WITH MINIMAL CHANCES OF THUNDERSTORMS. AVN KEEPS DELAYING THE MID-WEEK COLD FRONT...SO THE NEXT CHANCE OF THUNDERSTORMS MAY HOLD OFF UNTIL WEDNESDAY. WILL LET THE DAY SHIFT MAKE THIS DECISION. MODELS REASONABLY CLOSE...EXCEPT AVN IS TOO AGGRESSIVE WITH A GULF COAST SHORTWAVE 36-48 HRS. MOS GUIDANCE VARIABLE IN THE COLD SECTOR...AND CLOSE AND AGREEABLE IN THE WARM SECTOR. PRELIM FCST VALUES MEM 83/70/88/72 88 4410 MKL 79/66/87/69 88 4m510 JBR 78/67/89/70 88 5510 TUP 82/70/88/70 88 4310 .MEG...NONE. 012
In the hours before
Special weather statement, Jun 3, 5:55 AM CDT, 5 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-031700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 555 AM CDT SUN JUN 3 2001 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS...AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT NORTH OF A LINE FROM TUPELO THROUGH OXFORD TO WEST HELENA. CITIES INCLUDED IN THE SLIGHT RISK ARE MEMPHIS...JONESBORO...DYERSBURG AND JACKSON. A STATIONARY FRONT OVER NORTH MISSISSIPPI WILL MOVE NORTHWARD AS A WARM FRONT LATER TODAY AND TONIGHT. CLUSTERS OF THUNDERSTORMS WILL QUICKLY MOVE EASTWARD ALONG AND NORTH OF THIS FRONT TODAY AND TONIGHT. A FEW OF THESE STORMS WILL BE SEVERE. LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND ISOLATED TORNADOES ARE THE SEVERE WEATHER THREATS TODAY THROUGH TONIGHT. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TODAY AND TONIGHT. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE LATEST FORECASTS AND INFORMATION. 012
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:17 AM CDT | Severe Thunderstorm Warning | MEG | Randolph | 43 min |
| Jun 3, 4:52 AM CDT | Severe Thunderstorm Warning | MEG | Clay | 38 min |
| Jun 3, 5:12 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 63 min |
| Jun 3, 7:00 AM CDT | Severe Thunderstorm Warning | MEG | Clay | 45 min |
| Jun 3, 7:36 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 54 min |
| Jun 3, 8:14 AM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 61 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.